MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PCA KIT ASV MICROBORE CV; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PCA KIT ASV MICROBORE CV; INTRAVASCULAR ADMINISTRATION SET
Model Number 10800175
Medical Device Problem Codes Leak/Splash (1354); Material Perforation (2205)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd alaris¿ pca kit asv microbore cv there was component damage and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: material#: 10800175 batch#: unknown it was reported by customer that additional leakage happened on (b)(6) 2023, (b)(6) 2023.Customer stayed that there is holes in tubing described as micro-punctures.There were no adverse events/injuries.Verbatim: additional info received on pr(b)(4) tubing defective and leakage ¿ date of incident: (b)(6) 2023.1.Was there any patient involvement? if yes, what is the patient outcome? is there any adverse event/serious injury? a.Yes, three patients involved.All three patients are out of icu and on step-down units, still admitted to the hospital.There were no adverse events/injuries.2.Was there any exposure towards the patient or healthcare worker? a.No known exposure.3.How many occurrences of the defective item? a.Three separate occurrences.Leakage ¿ (past two months) are you able to provide date of incident for event in the format of dd-mm-yyyy? a.(b)(6) 2023 2.Was there any noticeable crack or hole that caused leakage for the incident within the past two months? a.Holes in tubing described as micro-punctures.3.Was there any patient involvement? if yes, what is the patient outcome? is there any adverse event/serious injury? a.See question 1 above.4.How many occurrences of the defective item? a.See question 3 above.Customer reported the leakage - (past two months) doe: (b)(6) 2023.Verbatim on pr# (b)(4).Rn witnessed pooling pca medication on the floor of sicu 401.Upon inspection, medication was "seeping" out from pca iv tubing and onto the floor along the entire length of the tubing.No evidence of external tampering with pca iv tubing, but rather defective or improperly manufactured tubing as evidenced by the microscopic holes that run along the full length of the tubing.Unit manager notified.Call placed to pharmacy to inquire about other instances of defective tubing, pharmacy tech had not heard anything and encouraged rn to call central supply.Rn placed call to central supply, and supply employee was unaware of any defective tubing.*of note: within the past 2 months, there have been at least 2 other instances on sicu of pca iv tubing needing to be changed due to medication leaking onto the floor.These instances were undocumented as they were thought to be coincidence, however now seem to be evidence of a larger supply issue.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H6: investigation summary a complaint of set having microholes causing leakage was received from the customer.A video was provided by the customer where the tubing is seen to be leaking.The customer complaint of component damage - leak was confirmed.A device history record review could not be performed on model 10900175 because the lot number is unknown.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
BD ALARIS¿ PCA KIT ASV MICROBORE CV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17198847
Report Number9616066-2023-01250
Device Sequence Number17538089
Product Code FPA
UDI-Device Identifier10885403234408
UDI-Public(01)10885403234408
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number10800175
Device Catalogue Number10800175
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown